Saturday, August 16, 2014

Weaning

In May or June, I cut my Cipralex back to 5 mg every second day again.  It has been going very well.

I had considered weaning myself all the way off of Cipralex, and I did as much internet research as I could to see how others did it and the results.

Unfortunately, my findings were not the news I was looking for.  In almost all of the cases, there were still withdrawl reactions, no matter how slowly the weaning went.  And in many cases, the panic and anxiety returned to the person in question, who then found that Cipralex no longer helped them at any dose and they had to start the search to find some other med that would bring them the peace they once found while taking it.  In addition to that, they had to get through the startup side effects of each drug over and over again as they tried everything to see what would eventually bring relief this time.

So, that research pointed me to the decision that I would remain on my minuscule dose of  5 mg per every second day.  More than one pharmacist has told me that 5 mg per day is pretty much nothing, and that pleases me.  Taking 5 mg every 48 hours seems like an accomplishment to me somehow, and though I don't quite understand why or how it works, it is the perfect amount to keep me from falling into the world of unknown fear, where my body is convinced that it needs to panic, but my brain has absolutely no idea what is going on.

At one point on vacation, I accidentally skipped two nights in a row instead of just one night.  I walked into church and was just so very emotional for the entire service, start to finish.  This is sign number two that affected my decision to stick with the 5 mg every second night, instead of weaning  myself completely.

So, all that said, for the past month I have been experiencing aching and some pain in my chest.  I have had many episodes of my heart racing and my mind immediately going to the "I must be dying" place despite my best efforts to not let it.  These are the times I consider upping my dose of Cipralex; but I always lean more to the belief that upping it will not make anything better, but will give me other, bigger problems.  So I just suffer, knowing that it can't last forever.  And it doesn't. 

Such a frustrating roller coaster anxiety is.  Exhausting.

No comments:

Post a Comment